Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 82, NWS Tallahassee, FL

May 25, 2014Lanier County, Lowndes County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at May 25, 2014, 8:21 PM EDT for Lanier County, Lowndes County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2014, 8:21 PM EDT (00:21 UTC)
Expired
May 25, 2014, 8:45 PM EDT
In force
24 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Lanier County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 5 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2014-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2014-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1811 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WUUS52 KTAE 260021
SVRTAE
GAC173-185-260045-
/O.NEW.KTAE.SV.W.0082.140526T0021Z-140526T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
821 PM EDT SUN MAY 25 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
  EAST CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 845 PM EDT

* AT 820 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NAYLOR...
  AND MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3086 8299 3084 8301 3084 8308 3081 8310
      3080 8311 3091 8314 3095 8305 3088 8296
      3087 8297
TIME...MOT...LOC 0022Z 341DEG 11KT 3087 8306

$$

18-WOOL
1 follow-up statement
210 
WWUS52 KTAE 260032
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
832 PM EDT SUN MAY 25 2014

GAC173-185-260042-
/O.CAN.KTAE.SV.W.0082.000000T0000Z-140526T0045Z/
LOWNDES GA-LANIER GA-
832 PM EDT SUN MAY 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LANIER AND EAST
CENTRAL LOWNDES COUNTIES IS CANCELLED...

LAT...LON 3086 8299 3084 8301 3084 8308 3081 8310
      3080 8311 3091 8314 3095 8305 3088 8296
      3087 8297
TIME...MOT...LOC 0032Z 341DEG 11KT 3084 8305

$$

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:42 PM EDT, 5 hours 39 minutes earlier.

Area forecast discussion, May 25, 2:42 PM EDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 PM EDT Sun May 25 2014

.Near Term [Through Tonight]...
Afternoon thunderstorms activity will continue into the evening as
the Gulf and Atlantic seabreezes interact with various outflow
boundaries to generate convection. Still appears that a few storms
could be strong to severe with damaging wind gusts being the most
likely hazard. The activity is still expected to migrate towards the
I-75 corridor during the evening hours before ending around
midnight. Thereafter, a fair night is expected across the region.

.Short Term [Monday Through Tuesday Night]...
A similar pattern is anticipated on Monday with scattered showers
and thunderstorms developing in the afternoon across primarily the
eastern portions of the region as the mid level ridge remains
centered across Central Mississippi/Alabama. Most of the guidance
suggests the storms should be centered along or east of the I-75
corridor.

By Tuesday, the mid level ridge will shift a little further
eastward, which should result in a little less storm coverage.
However, the ridge should not completely suppress afternoon
thunderstorm activity.

Temperatures throughout the short term period will continue to be
warmer than climatology. The model guidance seems to be a little
on the cool side right now, so generally went a couple degrees
above the MOS guidance.

.Long Term [Wednesday Through Sunday]...
Ridging across the Southeast will begin to breakdown by Thursday
resulting in an increase in storm coverage during the afternoon
hours. An upper low across the far western Gulf will shift
eastward throughout the latter part of the week before weakening.
The combination of this feature nearing the region and trough
sliding off the Eastern CONUS by Friday may result in a further
increase in storm chances heading into the weekend. Temperatures
throughout the long term period will continue to be 2 to 4 degree
above climatology, particularly early in the period when rain
chances will be less.

&&

.Aviation...
[Through 18Z Monday] Convection may impact terminals during the
late afternoon and early evening hours, with gusty winds possible.
Activity should diminish after 03Z with a little MVFR visibility
then possible around sunrise. Otherwise, VFR conditions are
expected to prevail.

&&

.Marine...
High pressure near or over the marine area will keep winds and
seas low through the period. The only increase will be near the
coast each afternoon with the sea breeze.

&&

.Fire Weather...
Low-level moisture should continue to increase through the forecast
period, with RH staying above critical thresholds. Therefore, no red
flag conditions are expected.

&&

.Hydrology...
While scattered shower and thunderstorm activity is expected each
day this week, widespread heavy rainfall is not anticipated. As a
result, expect little or no impact to area rivers which continue
to recede.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   69  93  68  91  68 /  30  20  10  20  10
Panama City   73  90  73  85  71 /  10  10  10  10  10
Dothan        70  92  70  92  70 /  30  20  10  10  10
Albany        70  93  69  93  69 /  40  40  30  20  10
Valdosta      67  92  68  91  67 /  50  40  30  20  10
Cross City    67  93  67  90  67 /  40  20  10  20  10
Apalachicola  73  88  71  83  69 /  10  10  10  10  10

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...CAMP
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...CAMP
MARINE...GODSEY
FIRE WEATHER...CAMP
HYDROLOGY...GODSEY

In the hours before

Local storm report, May 25, 5:18 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 WSW JUNIPER           30.53N 84.79W
05/25/2014                   GADSDEN            FL   911 CALL CENTER

            2 TREES DOWN ON HIGHWAY 12 IN GADSDEN COUNTY. NEAREST
            CROSS STREET IS PINE GROVE CHURCH ROAD. TIME ESTIMATED BY
            RADAR.

&&

HARRIGAN
Local storm report, May 25, 5:51 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
551 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 NW BLOUNTSTOWN AIRPOR 30.46N 85.07W
05/25/2014  E0.75 INCH       CALHOUN            FL   TRAINED SPOTTER

            FELL FOR 3 MINUTES NEAR HAYES SUBDIVISION RD AND HWY 71
            NEAR BLOUNTSTOWN.

&&

HARRIGAN
Local storm report, May 25, 5:58 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             5 WNW DEAN CHURCH ROAD  30.74N 86.21W
05/25/2014  E1.75 INCH       WALTON             FL   LAW ENFORCEMENT

            SHERIFFS DEPUTY REPORTED GOLFBALL SIZED HAIL AT THE
            INTERSECTION OF KINGS LAKE ROAD AND HWY 90.

&&

HARRIGAN
Local storm report, May 25, 6:07 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
607 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     ESE TOWNSEND            30.13N 83.34W
05/25/2014                   LAFAYETTE          FL   LAW ENFORCEMENT

            TREE DOWN ON HWY 27 BLOCKING WESTBOUND LANES OF TRAFFIC.
            NEAREST CROSS STREET IS COUNTY ROAD 348.

&&

HARRIGAN
Local storm report, May 25, 6:27 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
627 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             2 SE LIBERTY HILL       30.80N 86.19W
05/25/2014  M1.25 INCH       WALTON             FL   NEWSPAPER

            HAIL FELL FOR 5 TO 7 MINUTES ALONG COUNTY ROAD 192. SIZE
            VERIFIED BY PICTURE.

&&

HARRIGAN

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.